Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 1, 2017, 7:06 PM CDT for 4 counties in Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2017, 7:06 PM CDT (00:06 UTC)
- Expired
- Aug 1, 2017, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
Counties Hall County, NE, Hamilton County, NE, Polk County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 66 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
156 WWUS83 KGID 020006 SPSGID Special Weather Statement National Weather Service Hastings NE 706 PM CDT TUE AUG 1 2017 NEZ047>049-062>064-020045- Merrick NE-Hamilton NE-Howard NE-Hall NE-York NE-Polk NE- 706 PM CDT TUE AUG 1 2017 ...GUSTY WINDS AND SCATTERED THUNDERSTORMS FROM GRAND ISLAND TO YORK... At 704 PM CDT, National Weather Service meteorologists were tracking a gusty front with strong thunderstorms behind it...along a line extending from near Gresham to 6 miles north of Shelton. Movement was south at 25 mph. Winds up to 40 mph will be possible with these storms. Gusty winds will affect locations from Grand Island to York Other locations impacted by these storms include Thayer. This includes Interstate 80 between mile markers 293 and 365. LAT...LON 4070 9872 4104 9872 4124 9737 4070 9737 TIME...MOT...LOC 0004Z 338DEG 24KT 4102 9733 4088 9872 $$ Kelley
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:45 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 1, 6:45 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Hastings NE 645 PM CDT Tue Aug 1 2017 .SHORT TERM...(This evening through Wednesday night) Issued at 330 PM CDT Tue Aug 1 2017 There are a couple of different periods to watch in the short term. 1. Tonight and 2. Wednesday afternoon/evening The Central Plains remains under general northwesterly upper level flow. At the surface, winds are light and daytime temperatures today have reached into the low to mid 80s across the area. 1. The very short-term high resolution guidance has indicated a complex of thunderstorms moving south from South Dakota into north central and central Nebraska. While lower resolution guidance is struggling with this feature, the high-resolution guidance has persisted showing this activity throughout the day. As of 3pm, this activity can be seen in south central South Dakota draping back to the southwest into north central Nebraska. The majority of this activity is along the eastern edge of an outflow boundary moving towards the greater instability over NE Nebraska/SE South Dakota. That being said, a few storms could develop and persist into central Nebraska this evening. Do not expect this activity to have widespread strong or severe storms, but cannot rule out a strong wind gust. Expect this activity to die down as the sun sets...as the high resolution guidance have indicated this trend as well. 2. A stronger upper disturbance and associated cold front will approach the area Wednesday and move through the area Wednesday afternoon and evening. Highs ahead of this system will be as warm as we have seen in a few days with upper 80s and some low 90s possible. Showers and thunderstorms are expected to develop during the afternoon in north central/northwestern Nebraska and track southeast impacting the area during the later afternoon and evening hours. With moderate instability and shear, some of these storms could be strong to severe. In the near term, this looks to be the best chance for rain, but again...it's not a lock on rain as the storms could become scattered into the evening hours. Northerly winds will increase after the front moves through. .LONG TERM...(Thursday through Tuesday) Issued at 330 PM CDT Tue Aug 1 2017 After the cold front moves through late Wednesday/early Thursday morning, temperatures will drop back down...with below normal temps expected throughout the forecast. Surface high pressure will build in through Friday before it slides eastward. This will help keep the forecast dry with temperatures in the upper 70s on Thursday and Friday. As with northwesterly upper flow, any disturbance that dives southeast into the main trough brings a chance for precipitation. The next disturbance will dive southeast early Saturday bringing with it another chance for precipitation area wide. Surface high pressure will again build in behind this wave. Highs will continue to be in the 80s through the end of the forecast. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Wednesday) Issued at 641 PM CDT Tue Aug 1 2017 Significant Wx: Brief +TSRA and G35 kts 00Z-01Z. Tonight: A line of sct +TSRA is dropping S and will affect both terminal with G35 kts likely. There is a chance VSBYs could briefly drop to MVFR. Once the TSRAs move thru...multi-layered VFR cloudiness will prevail. Winds should remain from the NE 15-20 kts until 04Z then lgt and vrbl. Confidence: High Wed: VFR with no clds AOB 10K ft until SCT CU develop and lift to around 5K ft in the afternoon. Winds should eventually organize from the S around 10 kts. Confidence: High && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Billings Wright LONG TERM...Billings Wright AVIATION...Kelley
Hazardous weather outlook, Aug 1, 3:34 PM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 334 PM CDT Tue Aug 1 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 022045- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 334 PM CDT Tue Aug 1 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. There is a small chance for thunderstorms for areas mainly north of Interstate 80 in Nebraska. While widespread strong to severe storms are not anticipated, strong winds associated with a storm cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Wednesday afternoon and evening as a cold front moves through the area. Some of these storms could be strong to severe. Thunderstorms will again be possible Saturday and Saturday night across the area. From Sunday through Monday a few small chances for thunderstorms ill exist across portions of the outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Billings Wright
In the hours before
Special weather statement, Aug 1, 5:34 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Hastings NE
534 PM CDT TUE AUG 1 2017
NEZ039>041-046-047-012300-
Valley NE-Nance NE-Howard NE-Greeley NE-Sherman NE-
534 PM CDT TUE AUG 1 2017
...STRONG THUNDERSTORMS OVER PARTS OF VALLEY AND GREELEY COUNTIES...
At 533 PM CDT, National Weather Service meteorologists were tracking
scattered strong thunderstorms along a line extending from near
Spalding to near North Loup. Movement was southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Cotesfield and Sherman Reservoir Dam around 600 PM CDT.
These storms will affect portions of Sherman...Howard...and Nance
Counties as well after 6 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4148 9829 4148 9810 4149 9810 4150 9804
4151 9804 4151 9795 4139 9827 4139 9829
4138 9829 4117 9883 4150 9897 4174 9833
4174 9829
TIME...MOT...LOC 2233Z 329DEG 16KT 4170 9825 4147 9884
KelleySpecial weather statement, Aug 1, 6:07 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Hastings NE
607 PM CDT TUE AUG 1 2017
NEZ041-046>048-012330-
Merrick NE-Nance NE-Howard NE-Sherman NE-
607 PM CDT TUE AUG 1 2017
...THUNDERSTORMS WITH GUSTY WINDS AFFECTING SEVERAL COUNTIES...
At 605 PM CDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 6 miles south of
St. Edward to 8 miles northeast of Mason City. Movement was south at
20 mph.
Winds around 40 mph are likely with these storms. Gusty winds may
also occur before any rain falls as rain cooled air surges ahead of
these storms.
Strong thunderstorms will be near...
Litchfield around 630 PM CDT.
These storms will affect portions of Merrick...Nance...Howard...and
Sherman Counties.
LAT...LON 4132 9760 4131 9765 4126 9771 4105 9825
4105 9921 4139 9920 4139 9828 4148 9829
4148 9810 4150 9804 4151 9804 4151 9789
4153 9774 4153 9771 4140 9770 4139 9760
TIME...MOT...LOC 2305Z 002DEG 19KT 4149 9790 4131 9918
KelleySpecial weather statement, Aug 1, 6:22 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Hastings NE 622 PM CDT TUE AUG 1 2017 NEZ062-020000- Hall NE- 622 PM CDT TUE AUG 1 2017 ...GUSTY WINDS UP TO 40 MPH LIKELY IN GRAND ISLAND AROUND 7 PM... At 618 PM CDT, National Weather Service meteorologists were tracking a line of gusty winds over central Howard County. These gusty winds were St. Paul, or 18 miles north of Grand Island, moving south at 25 mph. These gusty winds were ahead of scattered thunderstorms affecting Howard County as well. These winds will move into Hall County and affect Grand Island beginning around 7 PM. Winds near 40 mph are likely. In addition...a thunderstorm may move in shortly thereafter. These strong winds will be near... Cairo around 645 PM CDT. Alda and Grand Island around 700 PM CDT. Those outside for the National Night Out are in the path of these winds and should prepare for imminent dangerous weather conditions. LAT...LON 4085 9828 4085 9872 4105 9872 4105 9828 TIME...MOT...LOC 2318Z 002DEG 21KT 4117 9850 Kelley
Special weather statement, Aug 1, 7:06 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Hastings NE 706 PM CDT TUE AUG 1 2017 NEZ047>049-062>064-020045- Merrick NE-Hamilton NE-Howard NE-Hall NE-York NE-Polk NE- 706 PM CDT TUE AUG 1 2017 ...GUSTY WINDS AND SCATTERED THUNDERSTORMS FROM GRAND ISLAND TO YORK... At 704 PM CDT, National Weather Service meteorologists were tracking a gusty front with strong thunderstorms behind it...along a line extending from near Gresham to 6 miles north of Shelton. Movement was south at 25 mph. Winds up to 40 mph will be possible with these storms. Gusty winds will affect locations from Grand Island to York Other locations impacted by these storms include Thayer. This includes Interstate 80 between mile markers 293 and 365. LAT...LON 4070 9872 4104 9872 4124 9737 4070 9737 TIME...MOT...LOC 0004Z 338DEG 24KT 4102 9733 4088 9872 Kelley
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:09 PM CDT | Special Weather Statement | GID | Buffalo | 36 min |
| Aug 1, 7:22 PM CDT | Special Weather Statement | GID | Dawson | 23 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.